Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have high SGPT level. Have lost weight and feel lazy. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
Got my S G P T test today that is 60.8 what is this what should i do ?? Lost wieght 15 kg in last 1 year and feel very lazy and weak.
Posted Fri, 9 Aug 2013 in Liver and Gall Bladder
Answered by Dr. Pavan Kumar Gupta 4 hours later
Thanks for the query.
Although slightly high levels of SGPT can be found without any reason also but a loss of 15 kg of weight in a year does indicate that there is some problem and needs to be investigated.
Since there can be various causes for weight loss as well as high SGPT,I need to ask certain questions from you do that we can proceed ahead and narrow down the possible causes.
Do you take alcohol and if yes then how much?
Do you smoke or is there any history of drug abuse?
Is there any complaint of increased urination and increased appetite ?
Is there any complaint of nausea,vomiting,diarrhea,pain abdomen,cramps abdomen,constipation?
Does your hands tremble?
Is there any preference for heat or cold?
Is there any history of hair loss ?
Do you experience any persistent fever or cough?
Do you consume any regular medication like pain killers,herbal preparations,?
Please supply the list of medicines being taken by you.
Do you suffer from stress or depression?
Have you consulted any doctor and if yes,then what did he say?
Have you undergone any investigations and if yes what are they?
Any other symptom which you would want to describe?

I know it is a long list of questions but very important to decide the further course of action.
Awaiting your reply.
Above answer was peer-reviewed by
Follow-up: Have high SGPT level. Have lost weight and feel lazy. Suggest? 38 hours later
I take 180 ml alchol daily from last 8 years also smoke 10-15 cigrattes daily, i dont consume any sort of pain killers,no history of hair loss, i suffer from stress, also i regularly feel pain from my knees till foot toes, feel lazy , dont have good diet as i dont feel so much hungry ... Please suggest what to do to have a healthy life
Answered by Dr. Pavan Kumar Gupta 4 hours later
Alcohol is the single most important cause for your high SGPT levels while smoking,depression and lack of appetite seem to be the cause for accentuating your weightloss.
However there could be some basic underlying medical condition like diabetes,tuberculosis,any gastrointestinal disorder or sometimes rare problems like cancer or HIV.
Pain below knee and lethargy could be due to lack of VIT D and VIT B 12 as these become quite common because of lack of good diet and alcoholism.
You require to consult an XXXXXXX medicine specialist and get thoroughly investigated to find the cause like x-ray chest,CBC,lipid profile,liver function tests,blood sugar fasting and PP,thyroid function tests,VIT D and VIT B 12 estimation,ultrasound abdomen etc.
Specific treatment would depend upon finding the cause.
Apart from medications you have to bring your life back on track by quitting alcohol completely for at least 6 months and quitting smoking for ever.
Start doing regular aerobic exercises and yoga.These will help you  a lot.
Consume fresh fruits,green vegetables and dry fruits.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor